Alert archive / California / Wind Advisories in 2014

Wind Advisory 9, NWS Hanford, CA

March 5, 2014

NWS Hanford, CA issued this wind advisory at Mar 5, 2014, 9:20 PM PST. It took effect at Mar 6, 2014, 3:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2014, 9:20 PM PST (05:20 UTC)
In effect from
Mar 6, 2014, 3:00 PM PST
Expired
Mar 7, 2014, 3:59 AM PST
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS76 KHNX 060520
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
920 PM PST WED MAR 5 2014

CAZ095-099-061330-
/O.NEW.KHNX.WI.Y.0009.140306T2000Z-140307T1700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
920 PM PST WED MAR 5 2014

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 9 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS INCREASING THURSDAY AFTERNOON WITH THE STRONGEST
  WINDS LATE THURSDAY NIGHT. WINDS SUBSIDING FRIDAY MORNING.

* LOCATIONS INCLUDE: MOJAVE...ROSAMOND...HIGHWAY 14...HIGHWAY 58
  THROUGH AND BELOW THE TEHACHAPI PASS...CACHE CREEK...TEHACHAPI.

* IMPACTS: STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT AT TIMES
  THROUGH THE TEHACHAPI PASS AND IN THE KERN COUNTY DESERT BELOW
  THE PASS. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
4 follow-up statements
129 
WWUS76 KHNX 061327
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
527 AM PST THU MAR 6 2014

CAZ095-099-062000-
/O.CON.KHNX.WI.Y.0009.140306T2000Z-140307T1700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
527 AM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS INCREASING THURSDAY AFTERNOON WITH THE 
  STRONGEST WINDS LATE THURSDAY NIGHT. WINDS SUBSIDING FRIDAY 
  MORNING. 

* LOCATIONS INCLUDE: MOJAVE...ROSAMOND...HIGHWAY 14...HIGHWAY 
  58 THROUGH AND BELOW THE TEHACHAPI PASS...CACHE CREEK...
  TEHACHAPI. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT AT 
  TIMES THROUGH THE TEHACHAPI PASS AND IN THE KERN COUNTY 
  DESERT BELOW THE PASS. AREAS OF BLOWING DUST OR SAND ARE 
  POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
434 
WWUS76 KHNX 061737
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
937 AM PST THU MAR 6 2014

CAZ098-070145-
/O.EXB.KHNX.WI.Y.0009.140306T2300Z-140307T1200Z/
INDIAN WELLS VALLEY-
937 AM PST THU MAR 6 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST FRIDAY FOR THE INDIAN WELLS VALLEY. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS WILL INCREASE TODAY. THE STRONGEST WINDS ARE
  EXPECTED THIS EVENING.

* LOCATIONS INCLUDE: STATE ROUTE 14...HIGHWAY 178 BELOW WALKER
  PASS AND U.S. 395.

* IMPACTS: STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR
  TRAILERS. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-099-070145-
/O.EXT.KHNX.WI.Y.0009.140306T2300Z-140307T1200Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
937 AM PST THU MAR 6 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND THE
SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH THROUGH AND
  JUST BELOW THE MOUNTAIN PASSES. 

* TIMING: WINDS WILL INCREASE TODAY. THE STRONGEST WINDS ARE
  EXPECTED THIS EVENING. 

* LOCATIONS INCLUDE: STATE ROUTE 14 FROM ROSAMOND NORTHWARD...
  HIGHWAY 58 THROUGH AND JUST BELOW TEHACHAPI PASS INCLUDING THE
  CITY OF MOJAVE AND HIGHWAY 178 THROUGH WALKER PASS.

* IMPACTS: STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR
  TRAILERS. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
319 
WWUS76 KHNX 070120
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
520 PM PST THU MAR 6 2014

CAZ095-098-099-071200-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-140307T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
520 PM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH THROUGH AND 
  JUST BELOW THE MOUNTAIN PASSES.

* TIMING: WINDS WILL INCREASE TODAY. THE STRONGEST WINDS ARE 
  EXPECTED THIS EVENING.

* LOCATIONS INCLUDE: STATE ROUTE 14...STATE ROUTE 58 THROUGH AND
  JUST BELOW TEHACHAPI PASS AND THROUGH MOJAVE...HIGHWAY 178
  BELOW WALKER PASS AND U.S. 395.

* IMPACTS: STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRACTOR TRAILERS. AREAS OF BLOWING DUST OR SAND ARE 
  POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
502 
WWUS76 KHNX 071159
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
359 AM PST FRI MAR 7 2014

CAZ095-098-099-071300-
/O.CAN.KHNX.WI.Y.0009.000000T0000Z-140307T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
359 AM PST FRI MAR 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS ARE EXPECTED TO
CONTINUE DECREASING THIS MORNING. THEREFORE THE WIND ADVISORY
ISSUED EARLIER FOR THE KERN COUNTY MOUNTAINS AND DESERTS HAS BEEN
CANCELLED. 

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:52 PM PST, 7 hours 28 minutes earlier.

Area forecast discussion, Mar 5, 1:52 PM PST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
152 PM PST WED MAR 5 2014

.SYNOPSIS...
A CHANCE OF RAIN TONIGHT OVER THE NORTH THROUGH THURSDAY WHILE A
WEAK SYSTEM PASSES MOSTLY TO THE NORTH. DRY CONDITIONS EXPECTED
OVER THE WEEKEND AS A WEAK HIGH PRESSURE RIDGE BUILDS INTO THE
REGION.

&&

.DISCUSSION...UNDER WEAK RIDGING, SKIES ARE MAINLY SUNNY THIS
AFTERNOON OVER CENTRAL CALIFORNIA AS THE NEXT PACIFIC SYSTEM HEADS
INTO THE PACIFIC NORTHWEST. LATEST RUN OF THE HIGH RESULUTION
RAPID REFRESH MODEL SHOWS RAIN ACTIVITY REACHING THE YOSEMITE
AREA AFTER 10 PM WHERE IT REMAINS THROUGH THE EARLY MORNING HOURS.
LATER DURING THE NIGHT THE NAM DOWNSCALED MODEL BRINGS
PRECIPITATION SOUTH TO ABOUT MADERA AND NORTH FRESNO BEFORE SHIFT
ALL RAIN OR HIGH ELEVATION SNOW TO THE EAST. CURRENT FORECAST OF A
HIGH POP LOW QPF EVENT LOOKS RIGHT ON TRACK. SNOW LEVELS WILL
REMAIN HIGH AT OR ABOVE 8000 FEET. FOR THURSDAY AFTERNOON THROUGH
THE WEEKEND FORECAST MODELS BUILD A MODERATELY STRONG RIDGE OVER
CALIFORNIA FOR DRY AND RATHER WARM WEATHER.

THE NEXT WEAKENING SYSTEM IS PROGGED TO CLIP THE NORTH LATE SUNDAY
NIGHT AND MONDAY BUT AGAIN IT APPEARS RATHER WEAK.

&&

.AVIATION...
MOSTLY VFR CONDITIONS EXPECTED THROUGH 06Z THURSDAY AHEAD OF THE
NEXT BAND OF RAIN/SNOW. BETWEEN 06Z AND 12Z THURSDAY...AREAS OF
MOUNTAIN OBSCURATION IFR CONDITIONS NORTH OF THE TEHACHAPI RANGE.
RAIN AND SNOW POSSIBLE AFTER 06Z THURSDAY. MOUNTAIN OBSCURATION
BECOMING POSSIBLE ALONG THE WESTERN SIDE OF THE KERN COUNTY
MOUNTAINS AFTER 12Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 03-05       84:1929     46:1981     57:1890     31:1971
KFAT 03-06       86:1899     48:1952     54:2011     31:1971
KFAT 03-07       84:1899     48:1918     57:1986     30:1969

KBFL 03-05       86:1929     50:1981     58:1975     30:1923
KBFL 03-06       82:1972     51:1958     57:1972     30:1903
KBFL 03-07       83:1993     51:1919     63:1975     28:1907
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DUDLEY
AVN/FW...MOLINA
SYNOPSIS...PJ

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.